My husband had a stent put in the lft. Anterior descending art.which was 95% blocked in 2000
he has a 25-50% blockgage in the rt. cornary arterior. He now takes Toprol xl 25 mg. and norvasc 10 mg. Our problem is and no one seems to know, why is he so tired all the time? He still works and its a hard job forklift mechanic. He is always so tired since this happened? he keeps his nitro with him at all times, i don't know if he is not telling me something. Stress test every year shows fine. We live in Kansas City, and I think I had the best doctor for him at St. Joeseph Hospital. But i watch my hubby and he holds his lft arm sometimes up across his chest and has bad headaches all the time. They checked his legs last time they were fine. He is 62. I just feel something is being missed. Thank you for being here. cwbblb.
Sorry to hear your husband is having problems. From a cardiac perspective, an exercise stress test possibly with imaging (echo or nuclear) to rule out ishcemic causes (causes from coronary blockages) and to make sure the heart is functioning normally. If these tests are normal and there is not good reason to suspect they are falsely incorrect, the lack of energy is probably not related to his heart.
Is he having symptoms? Is he using the nitro glycerin tablets and not telling you? with the negative stress test, this is probably not the case. The other question is he fearful of having a heart attack or cardiac problem so much so that he is cutting back on what he does? We do see this sometimes. With his doctors approval, a regular exercise regimen may be the best thing for him.
I was placed on Toprol after stent and was so tired I could hardly walk. After trying several doses I was switched to a low dose of lopressor which is shorter acting and I felt better in a few days- and even better after being able to resume exercising. I do not have a major blood pressure problem . May want to see if you can get along with a lower dose (ask physician). I also bought a blood pressure monitor which is easy to use and is helpful,
I've had PVC's now for about the last 3 months and my Cardiologist put me on 100mg of Toporol. Now my PVC's are between 700-1500/day, but the Toporol makes me extremely tired and tight chested with shortness of breath. I'm thinking the cure is worse than the problem and have a call into him today.
Anyone else experience this? The lopressor aggrivated my PVC's which is why he switched me. All tests were OK (echo, stress, ekg, blood etc).
he is also taking the xl, tsg what did your dr say about sotness of breath, etc. toprol xl 25 mg he is upping it to 50 to see if there is a difference. we are also trying the stuff at night like suggested to see if it helps. stress test soon if not working am going to make them switch him.
I spoke with the doctor today and they are halving my dosage to 50mg daily. The side effects of Toprol are shortness of breath, dizziness and tight chest. Doctor feels that I started on too high of a dose and this should correct it. (I hope)
I'm getting used to the PVC's (if that's possible) but he is trying to lessen the sensation. I cough almost non-stop when I'm having the pvc's because my heart beats so hard when I'm having them. It has helped...but side effects are worse than they are at this point.
Anyone else experience the violent ones? What does your doctor do?
hi i had the same probs with toprol xl my doctor gave me propranolol 80 mg 2 times aday i have a lil more energy.i had the problem to where they would cath me 2 times a year blockages would show up in stress and then it would show up sometimes in the cath but the last cath no blockages now they have figured it out i have stress induced spasms in the heart the spasms will show up just like a blockage they can not tell the differance.i was just diagnosed with that this week after 3 months ago getting the bad news that i had 3 blocked arteries and now they are all clear.now i have to figure out how to deal with this they say only 2 or 3 % of heart patience have this form of spasms if any one has ant info please pass it to me i need to know what the heck is going on
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.